MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 6/120/130; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 6/120/130; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 383279
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
The passeo-35 balloon was selected for treatment of a severely calcified lesion (80 percent stenosis degree) in the mildly tortuous sfa.The balloon was inflated at 4 bar and the pressure could not be increased anymore.During the attempt to deflate and inflate the balloon again, blood appeared in the syringe of the inflation device.The balloon was confirmed burst when it was taken out and flush with saline.
 
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.As part of the technical investigation functional testing was performed.During inflation the balloon opened, but the pressure could not be held due to a fine jet water emerging from the proximal part of the balloon.Microscopic analysis of the balloon surface revealed a small pinhole with transversal orientation about 29 mm distal to the proximal x-ray marker.A long deep scratch and several small scratches were observed in close vicinity to the pinhole.It therefore seems likely that the damage of the balloon surface was caused by a hard, sharp-edged object pressing against the balloon from the outside.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test and a pressure test.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The root cause for the reported complaint event is most likely related to the patients anatomy (i.E.Severe calcification).

Brand Name
PASSEO-35 6/120/130
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key11860318
Report Number1028232-2021-02754
Device Sequence Number16892833
Product Code LIT
UDI-Device Identifier07640130434615
UDI-Public07640130434615
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082933
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number383279
Device Catalogue NumberSEE MODEL NO.
Device Lot Number05186631
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer07/13/2021
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1